×

zbMATH — the first resource for mathematics

Artin groups of finite type are biautomatic. (English) Zbl 0736.57001
Thurston has shown that the braid groups are biautomatic. In this paper we generalize Thurston’s result to show that all Artin groups of finite type are biautomatic. In addition, we indicate a further generalization to fundamental groups associated to certain hyperplane arrangements.
Reviewer: R.Charney

MSC:
57M05 Fundamental group, presentations, free differential calculus
51M10 Hyperbolic and elliptic geometries (general) and generalizations
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Alonso, J., Bridson, M.: Semihyperbolic groups. (Preprint 1990) · Zbl 0823.20035
[2] Brieskorn, E.: Singular elements of semi-simple algebraic groups. In: Actes Congr?s Intern. Math. Nice, 1970, pp. 279-284, Paris: Gauthier-Villars 1971
[3] Cannon, J.W., Epstein, D.B.A., Holt, D.F., Paterson, M.S., Thurston, W.P.: Word processing in group theory. (Preprint 1991)
[4] Deligne, P.: Les imeubles des groupes de tresses g?n?ralis?s. Invent. Math.17, 273-302 (1972) · Zbl 0238.20034 · doi:10.1007/BF01406236
[5] Garside, F.A.: The braid groups and other groups. Q. J. Math., Oxf. II. Ser.20, 235-254 (1969) · Zbl 0194.03303 · doi:10.1093/qmath/20.1.235
[6] Gromov, M.: Hyperbolic groups. In: Gersten, S.M. (ed.) Essays in group theory. (Publ., Math. Sci. Res. Inst., vol. 8) Berlin Heidelberg New York: Springer 1987 · Zbl 0634.20015
[7] Ghys, E., delaHarpe, P. (eds.). Sur les group hyperboliques d’apr?s Mikhael Gromov. (Prog. Math., vol. 83), Boston Basel Stuttgart Birkh?user 1990
[8] Gersten, S., Short, H.: Small cancellation theory and automatic groups: part II. Invent. Math. (to appear) · Zbl 0734.20014
[9] Moussong, G.: Hyperbolic Coxeter groups. Thesis, Ohio State University, 1988
[10] Tatsuoka, K.: An isoperimetric inequality for Artin groups of finite type. (Preprint 1991) · Zbl 0798.20030
[11] Vinberg, E.B.: Discrete linear groups generated by reflections. Math. USSR, Izv.5, 1083-1119 (1971) · Zbl 0256.20067 · doi:10.1070/IM1971v005n05ABEH001203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.